Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 257, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 20, 2000, 3:09 PM EDT for Hocking County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 3:09 PM EDT (19:09 UTC)
- Expired
- Sep 20, 2000, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 3:45 PM EDT | Thunderstorm Wind 50 E | Logan, OH | Trees down in several locations across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 201910 SVRILN OHC073-202000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 309 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKING COUNTY IN CENTRAL OHIO... * UNTIL 400 PM EDT... * AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF LOGAN...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOGAN... ENTERPRISE THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORM'S PATH...TAKE COVER IN A% STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:40 PM EDT, 29 minutes earlier.
Area forecast discussion, Sep 20, 2:40 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT WED SEP 20 2000 18Z KILN SOUNDING AVAILABLE. SCT CONVECTION CONTS IN STRONG THETA-E ADVECTION WELL AHEAD OF COLD FRONT...WHILE CONVECTIVE LINE WAS ORGANIZING TO THE WEST. 18Z SNDG ALREADY 1500 J/KG CAPE AND BETTER MSTR TO THE SW. 80KT MID LVL FLOW COINCIDENT WITH XPCTD SQUALL LINE POINTS TWRD RATHER HIGH DAMAGING WIND POTNL. PROGGED HELICITY AOA 300 ALSO SUGGEST A TENDENCY TWRD ORGANIZATION...WITH BEST ROTATIONAL POTNL IN PRE-LINE CELLS. CAT POPS AND SVR WORDING ALL ZONES ERLY TNGT. AS SYS CONTS TO AMPLIFY OVERNIGHT...STRONG FORCING FOR DECENT AND GOOD DRYING BEGINS. AFTER SVRL HOURS OF STRATIFORM PCPN...XPCT A RAPID PRECIP END THEN PARTIAL CLEARING. FWC HAS TENDED TOO WARM LATELY ON LOWS WITH STRONG CAA...AND WL LEAN TWRD COOLER FAN NUMBERS. SFC RIDGE BUILDS IN THU...WITH CAA CUTTING OFF LATE IN THE DAY. ETA CURU DEPICTS BEST CU POTNL N-NE...WHERE WL FCST A VBLY CLDY SKY. OTHW XPCT PTLY-MSNY CONDS. LLVL THICKNESS TEMP SCHEME USING THE ETA JUST ABOUT IDENTICAL TO FWC NUMBERS..AND WL NOT STRAY FAR. MSTR INCREASES FRIDAY...MAINLY DUE TO TROPICAL REMNANTS ADVECTING IN FROM THE SOUTH. WL KEEP DRY FCST FOR NOW...ALTHOUGH WL CARRY CHC WORDING FRIDAY NIGHT ALL BUT THE NW. WARMER FWC TEMP LK BEST. .ILN...NONE. JOHNSTONE
In the hours before
Special weather statement, Sep 20, 11:24 AM EDT, 3 hours 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1124 AM EDT WED SEP 20 2000 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT... A STRONG COLD FRONT WILL PUSH THROUGH THE OHIO VALLEY LATE THIS AFTERNOON AND OVERNIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...AND SOME OF THESE STORMS COULD BECOME SEVERE. WINDS THROUGHOUT THE ATMOSPHERE WILL BE QUITE STRONG LATE THIS AFTERNOON AND TONIGHT...AND THE LINE OF THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS. THERE WILL ALSO BE CONSIDERABLE TURNING OF WINDS WITH HEIGHT...WHICH COULD SUPPORT THE DEVELOPMENT OF A FEW TORNADOES AS WELL. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS SYSTEM. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AvND OVERNIGHT. JOHNSTONE
Special weather statement, Sep 20, 2:05 PM EDT, 1 hour 4 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 205 PM EDT WED SEP 20 2000 ...THUNDERSTORMS WITH DAMAGING WIND POSSIBLE THIS AFTERNOON AND EARLY TONIGHT... A STRONG COLD FRONT WAS LOCATED OVER INDIANA AND ILLINOIS THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...WHICH WILL PUSH ACROSS THE OHIO VALLEY DURING THE EVENING AND EARLY MORNING HOURS. WINDS THROUGHOUT THE ATMOSPHERE WILL BE QUITE STRONG LATE THIS AFTERNOON AND TONIGHT...AND THE LINE OF THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS. THERE WILL ALSO BE CONSIDERABLE TURNING OF WINDS WITH HEIGHT...WHICH COULD SUPPORT THE DEVELOPMENT OF A FEW TORNADOES AS WELL. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A MODERATE RISK FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS SYSTEM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND OVERNIGHT. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 59 min |
| Sep 20, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke | 61 min |
| Sep 20, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 61 min |
| Sep 20, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 71 min |
| Sep 20, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 71 min |
| Sep 20, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 48 min |
| Sep 20, 6:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 57 min |
| Sep 20, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Warren | 48 min |
| Sep 20, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Union | 38 min |
| Sep 20, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 36 min |
| Sep 20, 7:37 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 48 min |
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 45 min |
| Sep 20, 7:54 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 36 min |
| Sep 20, 7:58 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.